Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 45, NWS Wilmington, OH

May 14, 2014Bracken County, Mason County, Robertson County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at May 14, 2014, 3:29 PM EDT for Bracken County, Mason County, Robertson County, Kentucky. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2014, 3:29 PM EDT (19:29 UTC)
Expired
May 14, 2014, 4:15 PM EDT
In force
46 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bracken County, KY, Mason County, KY, Robertson County, KY

The radar

The Cincinnati radar (KILN), 92 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 4:06 PM EDTTSTM WND DMG5 Nw Maysville, KYTREE BLOCKING ROUTE 8

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 1:23 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WUUS51 KILN 141929
SVRILN
KYC023-161-201-142015-
/O.NEW.KILN.SV.W.0045.140514T1929Z-140514T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
329 PM EDT WED MAY 14 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRACKEN COUNTY IN NORTHERN KENTUCKY...
  ROBERTSON COUNTY IN NORTHERN KENTUCKY...
  WESTERN MASON COUNTY IN NORTHERN KENTUCKY...

* UNTIL 415 PM EDT.

* AT 327 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
  KENTONTOWN...MOVING NORTHEAST AT 35 MPH.

  STORM HAZARDS INCLUDE...
  WINDS TO 60 MPH...
  QUARTER SIZE HAIL...
  VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING...

* LOCATIONS IMPACTED INCLUDE...
  MOUNT OLIVET...
  BROOKSVILLE...
  AUGUSTA...

IN ADDITION...US ROUTE 62 AT STATE ROUTE 19...KENTONTOWN...PIQUA...
BLUE LICKS BATTLEFIELD...MITCHELLS MILL...BURIKA...MILFORD AND SANTA
FE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR SOUTHEAST INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.

&&

LAT...LON 3848 8417 3850 8419 3855 8417 3855 8422
      3859 8420 3861 8420 3877 8405 3879 8395
      3874 8384 3871 8383 3870 8379 3866 8377
      3843 8401
TIME...MOT...LOC 1929Z 213DEG 30KT 3846 8415

HAIL...1.00IN
WIND...60MPH

$$

BINAU
3 follow-up statements
225 
WWUS51 KILN 141944
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
344 PM EDT WED MAY 14 2014

KYC023-161-201-142015-
/O.CON.KILN.SV.W.0045.000000T0000Z-140514T2015Z/
MASON KY-ROBERTSON KY-BRACKEN KY-
344 PM EDT WED MAY 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR BRACKEN...ROBERTSON AND NORTHWESTERN MASON COUNTIES...

AT 343 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM 
LOCATED NEAR MOUNT OLIVET...MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING...

LOCATIONS IMPACTED INCLUDE...
BROOKSVILLE AND AUGUSTA.

IN ADDITION...SARDIS...PETRA...ABIGAIL...POWERSVILLE...STONEWALL...
LOWELL...PARINA AND GERMANTOWN ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3848 8413 3848 8417 3850 8419 3855 8417
      3861 8418 3877 8405 3879 8395 3874 8384
      3871 8383 3870 8379 3866 8378 3843 8401
TIME...MOT...LOC 1944Z 213DEG 30KT 3855 8401

HAIL...1.00IN
WIND...60MPH

$$

BINAU
108 
WWUS51 KILN 142000
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT WED MAY 14 2014

KYC023-161-201-142015-
/O.CON.KILN.SV.W.0045.000000T0000Z-140514T2015Z/
MASON KY-ROBERTSON KY-BRACKEN KY-
400 PM EDT WED MAY 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EASTERN BRACKEN...ROBERTSON AND NORTHWESTERN MASON COUNTIES...

AT 356 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR GERMANTOWN...MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
VERY HEAVY RAIN WHICH MAY CAUSE MINOR FLOODING...

LOCATIONS IMPACTED INCLUDE...
AUGUSTA.

IN ADDITION...AA HIGHWAY AT STATE ROUTE 19...MINERVA...TUCKAHOE...
MORANBURG...STONEY POINT...SOUTH RIPLEY AND DOVER ARE NEAR THE PATH
OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3859 8410 3877 8405 3879 8396 3874 8384
      3871 8383 3870 8379 3866 8378 3851 8393
TIME...MOT...LOC 2000Z 213DEG 30KT 3866 8391

HAIL...1.00IN
WIND...60MPH

$$

BINAU
913 
WWUS51 KILN 142013
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
413 PM EDT WED MAY 14 2014

KYC023-161-201-142022-
/O.EXP.KILN.SV.W.0045.000000T0000Z-140514T2015Z/
MASON KY-ROBERTSON KY-BRACKEN KY-
413 PM EDT WED MAY 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BRACKEN...ROBERTSON
AND NORTHWESTERN MASON COUNTIES WILL EXPIRE AT 415 PM EDT...

THE STORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THIS SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...ANOTHER 
SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED DOWNSTREAM FOR NORTHEAST 
MASON...BROWN...AND ADAMS COUNTIES UNTIL 445 PM.

TREES WERE REPORTED DOWN IN MASON COUNTY WITH THIS STORM.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE AND A TORNADO WATCH 
REMAINS IN EFFECT UNTIL 9 PM EDT.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3859 8410 3877 8405 3879 8396 3874 8384
      3871 8383 3870 8379 3866 8378 3851 8393
TIME...MOT...LOC 2012Z 213DEG 30KT 3874 8384

$$

BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:01 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 14, 2:01 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
201 PM EDT WED MAY 14 2014

.SYNOPSIS...
A SLOW MOVING FRONTAL BOUNDARY WILL BE THE FOCUS FOR SHOWER AND
THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT...AIDED BY WAVES OF LOW
PRESSURE TRAVELING ALONG THE FRONT. AN UPPER TROUGH FOLLOWING THE
FRONT WILL BRING COOLER TEMPERATURES AND A FEW SHOWERS FOR THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INITIAL WAVE OF CONVECTION AHEAD OF EMBEDDED H5 VORT MAXS IS
LIFTING THRU THE FA ATTM. EXPECT THE SE COUNTIES TO BE WARM
SECTORED FOR THE NEXT SEVERAL HOURS...WHICH WILL ALLOW IT TO WARM
QUICKLY AND DESTABILIZE. SHOULD SEE REDEVELOPMENT IN THE SOUTHEAST
COUNTIES DURING THE AFTN. FARTHER WEST ALONG THE OHIO/INDIANA
BORDER ON THE COOL SIDE OF THE FRONT...EXPECT SHRA AND EMBEDDED
TSRA TO CONTINUE TO LIFT N THROUGH THE DAY.

METEOROLOGICAL SETUP IS STILL THERE FOR SEVERE WEATHER THIS
AFTERNOON. THE MOISTURE AND LIFT ASSOCIATED WITH AN APPROACHING LOW
AND THE CDFNT WILL COMBINE WITH VERY STRONG AND DEEP JET STREAM.
ADD IN BACKING SFC WINDS TO HELP WITH THE SHEAR.

UPPED HIGH A FEW DEGREES SE OF I-71 FOR THIS AFTERNOON DUE TO THE
ADDED SUNSHINE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
WAVE OF LOW PRESSURE IS FORECAST TO TRAVEL NORTHWARD ALONG THE
FRONT TONIGHT. LATEST MODELS SHOW THE LOW NEAR THE OHIO-INDIANA
BORDER 06Z TO 12Z THURSDAY. THIS PATTERN WILL BRING PERIODS OF
SHOWERS AND THUNDERSTORMS. STRONG WIND FIELDS WILL CARRY COPIOUS
MOISTURE NORTHWARD...AND WILL CONTRIBUTE TO THUNDERSTORM
ORGANIZATION. THIS PATTERN WILL RESULT IN HEAVY DOWNPOURS AND
POSSIBLY LOCALIZED FLOODING...AND STRONG TO SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. TURNING OF
WINDS WITH HEIGHT MAY ALSO ALLOW ISOLATED TORNADOES TO FORM.

FRONT IS PROGGED TO MOVE EAST ON THURSDAY. THREAT OF SEVERE
WEATHER AND HEAVY RAIN WILL END AS SHOWERS AND THUNDERSTORMS
DIMINISH FROM WEST TO EAST.

AN UNUSUALLY DEEP UPPER TROUGH AND COOL NORTHWEST LOW LEVEL FLOW
FOLLOWING THE FRONT WILL PROVIDE A CHANCE OF SHOWERS AND BELOW
NORMAL TEMPERATURES THROUGH FRIDAY. HIGHS IN THE 60S ARE EXPECTED
THURSDAY AND FRIDAY...WITH LOWS DROPPING TO AROUND 40 THURSDAY
NIGHT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AN UPPER LEVEL LOW WILL ROTATE SLOWLY EAST ACROSS THE GREAT LAKES
REGION THROUGH THE WEEKEND AS A BROADER MID/UPPER LEVEL TROUGH
SHIFTS EAST ACROSS THE EASTERN CONUS. THIS WILL KEEP A SEASONABLY
COOLER AIRMASS IN PLACE ACROSS OUR REGION THROUGH AT LEAST THE
WEEKEND. A SERIES OF SHORT WAVES WILL ROTATE AROUND THE UPPER
LOW...BRINGING OCCASIONAL CHANCES OF PCPN INTO SATURDAY. IT LOOKS
LIKE THE FIRST SHORT WAVE WILL PIVOT UP ACROSS OUR AREA LATE
THURSDAY NIGHT THROUGH FRIDAY MORNING WITH PERHAPS A WEAKER ONE
AFFECTING OUR AREA DURING THE DAY ON SATURDAY. WITH THE COOLER AIR
MASS IN PLACE...WOULD EXPECT A DIURNAL INFLUENCE WITH THE SHOWER
ACTIVITY AND WILL TRY TO HINT AT THIS IN THE GRIDS FOR BOTH FRIDAY
AFTERNOON AND SATURDAY AFTERNOON. INCREASING LOW LEVEL LAPSE RATES
DURING THE DAY WILL RESULT IN SOME WEAK INSTABILITIES SO TOUGH TO
RULE OUT A FEW THUNDERSTORMS...BUT THINK CHANCE IS LOW ENOUGH TO
KEEP MENTION OUT OF FORECAST AT THIS POINT. WILL TREND
TEMPERATURES ON THE COOLER SIDE WITH HIGHS ONLY IN THE UPPER 50S
TO LOWER 60S BOTH FRIDAY AND SATURDAY.

UPPER LEVEL RIDGING WILL PROGRESSES SLOWLY EAST ACROSS THE CENTRAL
UNITED STATES THROUGH EARLY NEXT WEEK...LEADING TO GRADUAL HEIGHT
RISES ACROSS OUR AREA. THIS WILL ALLOW FOR A SLOW WARM UP EACH
DAY...WITH TEMPERATURES CLIMBING BACK UP CLOSER TO NORMAL BY
TUESDAY. AS THE RIDGE WORKS EAST...WE WILL GET INTO A PERIOD OF
NORTHWEST FLOW ALOFT. THIS MAY EVENTUALLY LEAD TO SOME PCPN
CHANCES...BUT WITH THE MODELS NOT REALLY SHOWING MUCH IN THE WAY OF
SHORT WAVE ENERGY...WILL MAINTAIN A DRY FORECAST FOR THE TIME BEING.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
ATMOSPHERE CONTINUES TO DESTABILIZE TO THE S AND E OF THE TAFS WHEN
SUNSHINE HAS BEEN ABUNDANT. TO THE NW OF I-71...IFR ST DECK HAS
THE KDAY TAF SOCKED IN. BOUNDARY IS EXPECT TO BUCKLE TO THE N THIS
AFTN. THIS SHOULD ALLOW KCVG/KLUK AND KILN TO GO VFR.

ADDITIONAL CONVECTION SHOULD WORK INTO THE TAFS FROM SOUTH CENTRAL
KY AHEAD OF A LOW PRESSURE WAVE.

AS THE H5 TROF BEGINS TO LIFT OUT TONIGHT A STRONGER SFC LOW
DEVELOPS IN THE LOWER OHIO VALLEY. THIS LOW SWINGS THE FRONT EWD
TONIGHT. A MORE SOLID AREA OF CONVECTION IS EXPECTED AHEAD OF THIS
FRONT. IFR/MVFR CONDITIONS WILL BE POSSIBLE. AS THE FRONT SWINGS THRU
LATE IN THE PERIOD...IFR CIGS WILL BE POSSIBLE POST FRONTAL.

OUTLOOK...MVFR CEILING AND VISIBILITIES POSSIBLE AGAIN FRIDAY
AFTERNOON INTO FRIDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...SITES
SHORT TERM...CONIGLIO
LONG TERM...JGL
AVIATION...SITES
Hazardous weather outlook, May 14, 3:09 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
309 PM EDT WED MAY 14 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-151000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
309 PM EDT WED MAY 14 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS ARE FORECAST TO FORM ALONG A FRONTAL BOUNDARY IN AN
ENVIRONMENT OF INCREASED INSTABILITY AND WIND SHEAR. SOME OF THE
THUNDERSTORMS MAY REACH SEVERE LIMITS... WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN SEVERE WEATHER THREATS. IN ADDITION...ISOLATED
TORNADOES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

In the hours before

Local storm report, May 14, 2:14 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
214 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     HAIL             ASHVILLE                39.72N 82.96W
05/14/2014  E0.88 INCH       PICKAWAY           OH   PUBLIC

&&

KURZ
Special weather statement, May 14, 2:28 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
228 PM EDT WED MAY 14 2014

OHZ073-141900-
ROSS OH-
228 PM EDT WED MAY 14 2014

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ROSS COUNTY THROUGH 300
PM EDT...

AT 226 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BAINBRIDGE...MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
ROSS COUNTY...INCLUDING SUMMITHILL...BOURNEVILLE...KNOCKEMSTIFF...
LATTAVILLE...FRANKFORT...NORTH FORK VILLAGE...AUSTIN AND
ANDERSONVILLE.

LAT...LON 3948 8323 3950 8307 3941 8297 3920 8311
      3921 8332

HATZOS
Local storm report, May 14, 2:45 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             2 WNW HEBRON            39.98N 82.53W
05/14/2014  M1.00 INCH       LICKING            OH   TRAINED SPOTTER

&&
Local storm report, May 14, 3:00 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
300 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     HAIL             4 NW NEWARK             40.10N 82.44W
05/14/2014  E1.00 INCH       LICKING            OH   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL

&&

KURZ
Special weather statement, May 14, 3:18 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
318 PM EDT WED MAY 14 2014

KYZ096>099-142015-
MASON KY-PENDLETON KY-ROBERTSON KY-BRACKEN KY-
318 PM EDT WED MAY 14 2014

...STRONG THUNDERSTORMS WILL AFFECT
BRACKEN...ROBERTSON...SOUTHEASTERN PENDLETON AND MASON COUNTIES
THROUGH 415 PM EDT...

RADAR INDICATED STRONG THUNDERSTORMS SPREADING NORTHEAST AT 30 MPH
INTO NORTHERN KENTUCKY. THESE STORMS WILL APPROACH THE OHIO RIVER
AFTER 4 PM.

STORM HAZARDS INCLUDE...
VERY HEAVY RAIN...
GUSTY WINDS...
POTENTIALLY LARGE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MOUNT OLIVET AND
BROOKSVILLE.

ALSO...KENTONTOWN...PIQUA...MCKINNEYSBURG...BLUE LICKS BATTLEFIELD...
MITCHELLS MILL...BURIKA...MILFORD...BROWNING CORNER...SANTA FE AND
ALHAMBRA ARE NEAR THE PATH OF THESE STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3848 8417 3850 8419 3852 8419 3855 8417
      3855 8421 3856 8422 3858 8421 3856 8437
      3879 8421 3863 8371 3845 8387 3848 8394
      3843 8399

BINAU
Local storm report, May 14, 3:20 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
320 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     HAIL             1 NNW NEWARK            40.08N 82.41W
05/14/2014  M1.00 INCH       LICKING            OH   AMATEUR RADIO

            PENNY TO QUARTER SIZE HAIL

&&

KURZ

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 11:15 PM EDTSpecial Weather StatementILNGrant, Owen30 min
May 14, 7:23 AM EDTSpecial Weather StatementILNLewis37 min
May 14, 8:01 AM EDTSpecial Weather StatementILNGreenup29 min
May 14, 8:06 AM EDTSpecial Weather StatementILNGrant24 min
May 14, 9:25 AM EDTSpecial Weather StatementILNPendleton35 min
May 14, 2:31 PM EDTFlash Flood WatchILNBoone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more13 hr
May 14, 3:18 PM EDTSpecial Weather StatementILNBracken, Mason, Robertson57 min
May 14, 4:03 PM EDTAreal Flood AdvisoryILNBracken, Lewis, Mason, Robertson3 hr
May 14, 4:06 PM EDTSevere Thunderstorm WarningILNBracken, Mason39 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.